Your pee should be fairly clear if you're drinking as much water as you should be. The rule of thumb for how much water says to take your weight in pounds, divide that in half and that's how many ounces of water you'll need each day. Usually it equals a little more than a gallon. Of course if you're big it's gonna be a couple of gallons or more. Either way, drink enough water and on top of that drink more. If you're concerned see your doctor. good luck with the rest of your journey
They only time I experienced very dark urine while on treatment was when I hadn't consumed enough water, as fret as outlined above.
On one of those occasions I had to do an MSU for my monthly safety test and the colour of my urine (very dark) raised a flag. It was noted on the report as excessive Urobilinogen and my urine was tested for the presence of white blood cells which came back as normal. I really think it was dehydration that caused it.
There are other reasons for the dark or discloured urine, here is a useful link for you:
Perhaps you could increase your water intake as per the guidlines fret has mentioned and if the colour still persists then ask your doctor for a urinology test. I would hope they are being done regularly as part of your care as it's important to also keep an eye on kidney functions whilst treating.
See your doctor and drink enough water before you go to be able to produce a sample for urinalysis. That will quicly show if there is blood or concentrated bilirubin in urine. Brown urine is not normal.
are you currently on any other medication? urine is generally yellow when you don't drink enough water or take vitamins regularly, but when i started on beta-blocker for my heart and methimazole for the thyroid, i started to get some yellow, i guess body adjusted to it, it stablized..
Mine was brown right before I treated. One of my doctors told me it was my liver "acting up". My dermatologist told me it was a part of the whole Porypheria PCT thing. I wasn't jaundiced either.
Was this based on a urinalysis or just docs guessing? My urine was brown right before I treated and it was trace blood due to a urinary tract infection confirmed by a simple urine dip stick.
Food. Eating large amounts of fava beans, rhubarb or aloe can cause dark brown urine.
Medications. A number of drugs can darken urine, including the antimalaria drugs chloroquine and primaquine; the antibiotic metronidazole; nitrofurantoin, which treats urinary tract infections; laxatives containing cascara or senna; and methocarbamol, a muscle relaxant.
Medical conditions. Some liver disorders, especially hepatitis and cirrhosis, and the rare hereditary disease tyrosinemia can turn urine dark brown. So can acute glomerulonephritis, a kidney disease that interferes with the kidney's ability to remove excess fluid and waste. The stools may turn gray or whitish also.
Your skin/mucous membranes do not have to be yellow to be jaundiced. It depends on how much bilirubin is being put out. Dark urine is the first sign of jaundice. Do not ignore this.
Jenny, I absolutely understand that I am not the most knowledgable but I can not find where jaundice does not necessarily cause yellowing of the skin and whites of the eyes. I agree that it should be looked into by a doctor & hopefully the original poster willbring this to the attention of his doctor. In my case it was due to hepatitis and porphyria PCT so obviously the liver was not functioning properly.
If a fever or flu-like illness comes before jaundice, it's usually a sign of a viral hepatitis infection. Brown urine, common in hepatitis, is generally a sign of poor liver function or increased red blood cell destruction. The body is trying to get rid of excess bilirubin in the urine. Pale, white, or clay-coloured stool, on the other hand, is an indicator of obstruction in the gallbladder or bile ducts. Many people with obstruction due to gallstones experience abdominal pain, while those with obstruction due to tumours usually have painless jaundice.
Jaundice itself is unlikely to hurt you unless the bilirubin reaches very high concentrations. It is a sign, however, of an underlying problem. There are too many possible causes of jaundice to attempt diagnosis at home. You should see a doctor if you think you have jaundice.
I am saying that you don't have to look jaundiced to be considered jaundiced from personal experience. Last summer I was hospitalized with neutropenia and my urine was like coca cola. My bilirubin was 2.7. My hep doc explained to me that medically I was jaundiced as he could tell from my urine and bili levels but they need to be a bit higher than 2.7 to see the yellowing in the mucous membranes. They turn yellow and the skin follows as the bilirubin levels go higher. With me, it was unrelated to hepatitis/cirrhosis. And the levels were down to less than 1.0 within 2 days.
I had Hep C went through P/Interferon 6mts of pure misery, then nearly died of Pericarditas/Pleurisy, had surgery, was extremely anemic, all my muscles completly shot, and now I'm having female & urinary problems of having to go all the time, but can't. Now the urine is brown.
The only good thing out of all this is, so far I'm negative for Hep C and holding.
I'm thinking about seeing a urologist this coming week as we don't have a Hep doctor in this area (Southern Oregon), and I'll never go back to the doctor that dumped me after the treatment process was over, said it wasn't his field. Gota love em, NOT.....
So bummed, is this whole thing gonna kill me? The doctor said I had fibrosis, but if I didn't drink (which I don't) I would be ok. Well I've been everything but ok since I began the treatment, (I was fine before).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.